Home > Experts > Question Question Posted by: Anne | 2013-04-22 Nocturnal Tachycardia I experienced sudden severe palpitations and breathlessness on three consecutive nights this week, just as I was about to fall asleep. The episodes lasted about a minute each but it felt like I was about to have a heart attack, as my heart was beating EXTREMELY fast and I was gasping for breath. It was NOT a panic attack, as I was completely relaxed immediately before the palpitations and gasping started. It was also NOT triggered by stimulants as I have been off all stimulants for about 10 days already and I don't even drink coffee or alcohol anymore. I am also 100% sure that I did NOT forget to take my daily beta-blocker (Inderal), which I take for anxiety related palpitations. It is also NOT menopause related, as I am currently on Estalis 50/140 (HRT). Nine years ago I experienced the exact same symptoms quite a few times just after I moved to another province. It was also always just as I was about to fall asleep. After continuing for a couple of weeks, it stopped, but has now started happening again after a 9 year interval. What could be the cause? (I am 48) What is really freaking me out is that I recently changed GPs and my new GP insists that I have been on the beta-blockers for far too long (29 years to be exact - I was 19 when I started taking them for an anxiety disorder). He now wants to take me off the Inderal LA 80mg (to alleviate the fatigue I am suffering from) but, if this is the way my heart behaves even in spite of the beta-blockers, how much worse will it behave once I am off them?? Not what you were looking for? Try searching again, or ask your own question 1 Our users say: Posted by: Zebra | 2014-10-14 You have a dysfunction of the autonomic nervous system that might be related to Ehlers Danlos Syndrome. Are you hyper mobile or double jointed? Google dysautonomia. It is common for people who have EDS and dysautonomia to have this problem at night. There is a video presentation on it by Dr. Alan Pocinki if you google that. Good luck. Reply to Zebra Have your say Your name (optional) Your comment Security × Thanks for commenting! Your comment will appear on the site shortly. Search health advice Find an answer × Thanks for commenting! Your comment will appear on the site shortly. Reply to Your name (optional) Your comment Security Close Submit comment Recently: Asked Questions Answered Questions Commented Questions Help! I need a quick relieve for bloating Help! My stomach makes noises after I eat My arthritis is giving me problems dressing I need a doctor for chiari malformation Help! I'm scared about my HIV results Help! I have low testosterone levels Help! I need an erectile pill for my blood type Help! I have burning sensation inside my penis I permanently have loose stool I need a doctor for chiari malformation Wet at the gynae Husbands strange likes Help! I caught my fiance watching porn and masturbating Censorship Partner cheated.... angry at how I reacted advertisement From our sponsors Cipla today announced the launch of its innovative inhaler called Synchrobreathe.